Limping badly


#1
I have had PD for 12 years. The main problem I have is that I limp badly when the tablets are half way through. Does anyone else have this problem. I am taking Sinemet and entacopone -

#2
mickjd do you mean half way throw the month tablets

#3
mick jd you need to go to your gp or your pd nurse .because of the tblets mite be conflicting with each other hope it helps .:smile:

#4
No I mean halfway each time I take the tablets

#5
hi mick i to have a problem when medication starts to wear off my right leg drags and i feel my walking is imbalanced i take madopar and mirapexin regards mick charters

#6
Hi Mick, how you doin?
I have brother called Mick who I haven't seen for years, you don't hail from Dundee do you...Please tell me you don't
I drag my left leg virtually all the time. I try not to let it drag so,but the limp always comes back. It gets worse if I'm stressed in anyway. Currently I'm on the top dose of Pramipexole,that's 3.15 mgs. per day. My tells me there is medication that can help but at 52 I'm still just to young. The parkinsons nurse who I saw last week, is trying to get me on a course of phisyo.In the hope that it might be beneficial to the way I walk. We will see. Try asking your'e
consultant or nurse to put you forward for a course. You never know, it might be just what you need.
Regards...Andy.

#7
some turnip tips, generally to be taken with a little salt but worth a try.

a walking stick - even if you dont need it it can help with the rhythm of your walking
shoes - i have new balance running shoes - control and stability.

point your fingers straight down like a marching soldier - this is really weird but concentrating on your fingers and everything else will fall into place - arm swings, posture. All i can say is it works for me, I dont know why, but it it does.

feedback from anyone who tries these is most welcome

#8
Turnip, the pointed fingers work a treat, thank you for that tip. Any ideas on reducing dystonia? I m only on 125mg madopar x 3 but have developed dystonia since increasing to that level.
Thanks. Samdog

#9
samdog
glad the finger pointing worked - its quite weird. dont have dystonia so can't try anything out on myself! is it anywhere specifically?

#10
Sorry I meant dyskinesia. Have it in legs and left arm, wondering whether to reduce Madopar as only started when I went up to 125mg x 3 daily.Thought it usually happened on higher doses of Madopar
Samdog

#11
thats not a lot, but perhaps you need to discuss reducing or smoothing out your dosage with your neuro.

on the walking thing - holding your fingers in the vulcan greeting position (dont laugh) seems to work particularly well (for non-trekies, thats fingers 1 and 2 together and 3 and 4.

#12
Thanks very much for your advice - see neuro in Dec. Fingers very interesting!
Best wishes
Samdog

#13
That arm trick works for me too! Amazing...why dont the docs tell us these things at least while they reach for the prescription pad!!!!!!:grin:

#14
Yes, I find if I say to myself, left right left right or one two Etc.. Etc. helps. It is the same sort of thing in so far as a marching theme.:grin: